Acetaminophen, familiar to most people as Tylenol, is in more than 600 drugs, including many OTC cold and flu remedies.
Product packaging often says to check all your meds to see whether they also contain acetaminophen, but many people don’t read drug labels carefully. High doses cause about 59,000 emergency room visits each year, often for liver damage, which can be fatal.
D., of the American Society of Health-System Pharmacists. And note that variations in color, flavor, or shape have no bearing on the drug’s safety or intended effects.
CR’s take: Save money and go with the store brand or generic.
(Read more about generic drugs.) Liquids might hit your bloodstream a bit faster than tablets.
D., at the University of Washington’s School of Pharmacy.
Below, we show what can happen even when you take the drug at recommended doses and schedules.
Shopping links are provided by e Bay Commerce Network and Amazon, which makes it easy to find the right product from a variety of online retailers.
For example, Sudafed PE Congestion and Wal-Phed PE, the store brand for Walgreens, both contain 10 mg of the decongestant phenylephrine.
But 36 tablets of Sudafed cost , and 36 tablets of Wal-Phed cost less than .
Many of the active ingredients in cold and allergy medications are listed below.